A 31-year-old female with lymphoblastic lymphoma developed myasthenia gravis (MG) 26 months after receiving an allogeneic bone marrow transplant (BMT) from an HLA-identical sister. She presented with classic symptoms and electromyographic evidence of the disorder approximately 2 weeks after electing to abruptly discontinue her immunosuppressive medications. She initially responded to steroids and acetylcholinesterase inhibitors. Her subsequent course has been characterized by episodes of moderately severe weakness that respond to intravenous immunoglobulin and prednisone. This case of post-transplant MG is only the second reported to have occurred in association with BMT for lymphoblastic lymphoma. Potential risk factors for the development of post-transplant MG are discussed including underlying hematological disorder, HLA phenotype, family history of MG, the presence of chronic GVHD, and recent cessation of immune suppression.
- Allogeneic bone marrow transplant
- Graft-versus-host disease
- Lymphoblastic lymphoma
- Myasthenia gravis
ASJC Scopus subject areas